MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX2535
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4) the product has not yet been returned for evaluation and testing.Additional information will be submitted within 30 days upon receipt.Initial reporter - the customer contact information was not provided.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report was received that during the procedure, the 2.5mm x 3.5cm orbit galaxy complex xtrasoft hydraulic detachable coil delivery system (dcs) ((b)(4)) could not be advanced.The coil was removed from the patient and found to be stretched.The coil was replaced with no reported consequence or impact to the patient.The product will be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received indicated that the event occurred during insertion through the unspecified microcatheter, before exiting the microcatheter.Resistance was felt at the mid portion of the catheter shaft.The coil was still attached to the delivery system when removed from the microcatheter.The event did not result in a loss of cerebral target position as the microcatheter remained at the target site.An adequate continuous flush was maintained through the microcatheter.Prior to this coil, no coils went through the same microcatheter without resistance.There were no apparent kinks in the microcatheter that may have contributed to the event.No resistance was encountered between the guidewire and microcatheter when accessing the target site.A one-to-one relation between the coil and delivery tube was verified with fluoroscopy.The microcoil was not positioned at a relative sharp angle to the microcatheter.The coil did not premature detach after it stretched.Reportedly, the user did not apply excessive force at any time during the case.The surgery was not delayed due to the event.The associated microcatheter is not available for return.Procode: krd/hcg.(b)(6).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an aneurysm, the 2.5mm x 3.5cm orbit galaxy complex xtrasoft (640cx2535/17498376) hydraulic detachable coil delivery system could not be advanced through the unspecified microcatheter.The resistance was felt at the mid portion of the catheter shaft.The coil was removed from the microcatheter and noted to be stretched.The coil was still attached to the delivery system when removed from the microcatheter.The coil was replaced with no reported consequence or impact to the patient.The event did not result in a loss of cerebral target position as the microcatheter remained at the target site.An adequate continuous flush was maintained through the microcatheter.Prior to this coil, no coils went through the same microcatheter without resistance.There were no apparent kinks in the microcatheter that may have contributed to the event.No resistance was encountered between the guidewire and microcatheter when accessing the target site.A one-to-one relation between the coil and delivery tube was verified with fluoroscopy.The microcoil was not positioned at a relative sharp angle to the microcatheter.The coil did not premature detach after it stretched.Reportedly, the user did not apply excessive force at any time during the case.The surgery was not delayed due to the event.The associated microcatheter is not available for return.No further information was provided.A non-sterile orbit galaxy cmplx xtrasoft coil 2.5x3.5 was received coiled inside of a pouch.The hypotube was visually inspected and found kinked at 99cm from the proximal end.The coil introducer was found partially zipped.A portion of the support coil was found outside of the introducer.The gripper and the embolic coil were located outside of the introducer.The gripper and the embolic coil were microscopically inspected.No damage was observed to the gripper while the embolic coil was stretched.Functional analysis could not be performed due to the condition of the returned device.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported customer complaint ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ could not be evaluated as part of the support coil was located outside of the introducer.The reported customer complaint ¿coil ¿ unraveled stretched¿ was confirmed.However, the exact circumstances surrounding the observed damage to the embolic coil cannot be determined based on the condition of the returned device.While the event description indicates that the coil stretched during advancement through the microcatheter, this could not be confirmed since the associated microcatheter was not returned.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.100% of finished devices are inspected for damage prior to packaging.In addition, 100% of devices are inspected for obvious damage after pouching.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.Although a definitive conclusion cannot be made, it appears that procedural/handling factors and device interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X3.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7216159
Report Number1226348-2018-00513
Device Sequence Number1177248
Product Code KRD
UDI-Device Identifier10886704030676
UDI-Public10886704030676
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number640CX2535
Device Lot Number17498376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer01/22/2018
03/08/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date02/09/2018
03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1